I had Botox injected to relieve some of the wrinkles in the mid/lower sides of my face. (Photo)

The result is one side of my face is completely frozen and it looks like my smile on that one side will not extend into my cheek (almost like Bells Palsy). The question is, will it relax after a few weeks? Do I have to wait 3 months?!?

Doctor Answers 15

Botox shouldn't be used for mid face wrinkles

Botox in this area will affect your smile and it will last about 3 months. This was obviously not an experienced injector. It will just have to wear off.


Panama City Facial Plastic Surgeon
4.6 out of 5 stars 31 reviews

Avoid Botox for smile lines


Thank you for your question.

The picture is small but the effect on your smile is obvious clinically.

Botox should not be injected in those smile lines as the outcome is as shown.

The good news is that it is a dynamic area and it will wear off sooner than 3 months.

Seek another provider for your next injection.

Best
Dr Karamanoukian

Smile asymmetry following mid face Botox injections

Thanks for your question. Using Botox to inject the lower face requires a lot of experience and expert injection techniques.  A good outcome without adverse effects such as facial asymmetry can be difficult to achieve.  Unfortunately, there is no way to make the Botox wear off any faster and you may have to wait up to three months.  The good news is the results are not permanent and your face and smile should eventually return to the way they were. Best of luck to you.

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Botox changing the smile

Botox in the crow feet area can effect smiling by inadvertantly effecting the zygomatic muscles involved in lfiting up the corners of the mouth.  This can be due to too much botox, diffusion of botox, or direct injection in the muscles.  Luckily, this will fade over time; how long depends on the cause and the amount of botox used.  Make sure to use the muscles regularly.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Botox mid/lower face

Thank you for your question.  Where exactly did they inject the botox into your face?  If Botox is placed too low into the crows feet or into the cheek as you described, it can affect your smile which is what appears is happening here.  Fortunately, this is temporary and will resolve itself over time.  Unfortunately Botox is not reversible.  You will likely see some improvement over the next few weeks, until complete resolution when the Botox wears off.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Unfortunately, once Botox is injected, there is no way to make it wear off faster.

Unfortunately, once Botox is injected, there is no way to make it wear off faster. Luckily, the results are not permanent, and your smile will return to normal after those three months. Botox should not be injected into the cheeks, as it will affect the smile, as you found out. This is why it’s important to always visit a skilled, board-certified injector with knowledge of facial anatomy and experience in lesser-known uses of Botox. 

Karen Beasley, MD
Baltimore Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Botox and Results

Botox results last 2-3 months it will start to improve/relax in 6-8 weeks.                      Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 177 reviews

Botox in Mid Face

The area that you had injected will cause this result.  I am sorry but it can last three months.  Please consult an experienced board certified injector for the best cosmetic results.  Best, Dr. Green

Frozen After Botox

Effect of Botox and Dysport peak at 2-4 weeks.  Then there is a gradually softening. 
You will likely regain some movement at 1 month and then gradual wear off. 

It will likely take months to go away

Thank you for your question and photographs. Your photos are exactly why neurotoxins should be used with great care in the lower face because of the effect that they have on the smile muscles.  If your cheeks were injected intentionally, it will likely take 3-4 months to go away. Your injector should have warned you off this prior to your treatment. 

James McMahan, MD
Columbus Plastic Surgeon
4.8 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.